MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported an exposure to the face while trouble-shooting a cell-dyn sapphire analyzer.While disconnecting the tubing at v225, the customer was sprayed in the face.The customer was wearing appropriate personal protective equipment (ppe): safety glasses, lab coat, and gloves.The customer stated that the liquid sprayed on the safety glasses only and no medical attention was sought.There was no injury reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
The complaint investigation for exposure on a cell-dyn sapphire analyzer, serial number (b)(6), included a review of information provided by the customer, a search for similar complaints, ticket trending review, labeling review, and device history record review.While troubleshooting the analyzer, the customer reported being sprayed in the face while disconnecting the tubing at v225.The customer was wearing appropriate personal protective equipment (ppe).The customer stated the liquid sprayed only on the safety glasses and no medical attention was sought.No subsequent issues have been reported.A review of the instrument history revealed no contributing factors described in this complaint.A review of labeling and historical data was done, and both were adequate, with no trends found.Based on all available information and abbott diagnostics' complaint investigation, no systemic issue or product deficiency was identified.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15047592
Report Number2919069-2022-00021
Device Sequence Number20162249
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-01
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown